Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 1997, 7:50 PM CDT for Marathon County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 28, 1997, 8:50 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS1 KGRB 290051 RRA SVRGRB WIC073-290150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 750 PM CDT SAT JUN 28 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON COUNTY - CENTRAL WISCONSIN * UNTIL 850 PM CDT * SOME LOCATIONS AFFECTED KNOWLLTON NUTTERVILLE HOGARTY * AT 745PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF WAUSAU TO KNOWLTON. THE STORM WAS MOVING NORTHEAST AT 30 MPH. * THE STORM WILL BE NEAR NUTTERVILLE BY 805 PM. THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER. PLH/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:32 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 4:32 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CDT SAT JUN 28 1997 FORECAST PROBLEM FOR THE NIGHT IS THE EXTENT OF THUNDERSTORM ACTIVITY IN THE FA. THUNDERSTORM COMPLEX THAT WAS ACROSS EASTERN MINNESOTA THIS MORNING HAS WEAKEN AS LARGER STORM COMPLEX OVER CENTRAL AND WESTERN MINNESOTA HAS DEVELOPED. SFC COLD FRONT ANALYZED FROM EASTERN LAKE SUPERIOR TO NEAR DULUTH TO NORTHEAST SOUTH DAKOTA. THIS FRONT APPEARS STALLED OVER THAT AREA NOW AND REMAINS TO BE THE FOCUS POINT FOR DEVELOPING STORMS. NGM 12Z PROG PACKAGE STILL APPEARS TO HAVE THE BEST HANDLE ON THE SITUATION. AGAIN...ETA LOSES IDENTITY OF THE MID-LEVEL SHORT WAVE TOO QUICKLY AND AVN NEVER REALLY HAD A HANDLE ON IT TO BEGIN WITH. NGM QPF FORECAST SHOWS PRECIP MOVES ACROSS CENTRAL INTO EAST WISCONSIN OVERNIGHT ALTHO AMOUNTS REMAIN LIGHT. PRECIPITABLE WATER VALUES FOR GRB ARE AROUND AN INCH AND A QUARTER. SFC RIDGE FROM THE SOUTHEAST STILL HAS A STRANGLEHOLD ON THE WEATHER ACROSS THE EASTERN HALF OF WISCONSIN WHICH EXPLAINS THE VERY SLOW CRAWL TO THE EAST OF THE SHOWERS AND STORMS OVER WESTERN WISCONSIN/EASTERN MINNESOTA SO FAR TODAY. MODIFIED 12Z GRB SOUNDING (FOR 86 TEMP AND DEW PT OF 70) GAVE CAPE VALUES AROUND 3800 AND AN LI-VALUE OF -8. ALL THAT IS NEEDED IS THE KICKER. OUTFLOW BOUNDARY SEEN THIS MORNING ACROSS NORTHEAST WISCONSIN HAS DISSIPATED AS OF EARLY AFTERNOON. LAKE MICHIGAN BREEZE BOUNDARY HAS FORMED AND WAS MOVING SLOWLY TO THE WEST...MAYBE THAT WILL BE THE TRIGGER TO SET OFF A STORM OR TWO. ONLY CHANGE TO THE FORECAST RECOMMENDED IS TO INCREASE POPS ACROSS CENTRAL WISCONSIN. TEMP FORECAST LOOKS FINE. ISAACSON
In the hours before
Local storm report, Jun 28, 6:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM MINOCQUA WI 1.75 INCH HAIL
06/28/97 ONEIDA
0633 PM 2 NW SAYNER WI WIND DAMAGE
06/28/97 VILAS TREES DOWN
PLHSpecial weather statement, Jun 28, 7:15 PM CDT, 35 minutes before
WIZ005-010-011-018>020-030-031-035>037-045-290130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 715 PM CDT SAT JUN 28 1997 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT CDT.... ONEIDA COUNTY... FOREST COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... WAUSHARA COUNTY. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... VILAS COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERICAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.
Local storm report, Jun 28, 7:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TOAHAWK WI .75 INCH HAIL
06/28/97 LINCOLN
0650 PM 3 N IRMA WI 60 MPH WIND GUST
06/28/97 LINCOLN
PLHLocal storm report, Jun 28, 7:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TOMAHAWK WI .75 INCH HAIL
06/28/97 LINCOLN
0650 PM 3 N IRMA WI 60 MPH WIND GUST
06/28/97 LINCOLN
PLHLocal storm report, Jun 28, 7:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TOAHAWK WI .75 INCH HAIL
06/28/97 LINCOLN
0650 PM 3 N IRMA WI 60 MPH WIND GUST
06/28/97 LINCOLN
PLHLocal storm report, Jun 28, 7:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TOMAHAWK WI .75 INCH HAIL
06/28/97 LINCOLN
0650 PM 3 N IRMA WI 60 MPH WIND GUST
06/28/97 LINCOLN
PLHNearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.